MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS
Model Number 430010-57
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the surgeon could not control the movement of the single port maryland bipolar forceps instrument.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The maryland bipolar forceps instrument was analyzed and found to have a cracked grip input disk.The input disk controlling the rolling of the instrument appears cracked.The crack was seen on one side of the input disk.The crack on the input disk likely caused imprecise motion during functional testing.A visual inspection was performed and found no external damage to the instrument¿s main tube or distal end.The instrument was found to have failed functional testing with imprecise motion.The imprecise motion was likely caused by the crack found on the grip's input disk.The instrument was installed on an in-house system and driven and passed the recognition and engagement tests.The instrument exhibited imprecise motion during the roll motion.The instrument was found to have corroded pulley cables.When the housing of the instrument was opened up, the pulley cables exhibited white substance.The white substance is indicative of corrosion.If the input disk is fully broken, then the instrument can fail to engage.The issue is immediately detectable by the surgeon due to loss of instrument functionality.The complaint was confirmed by failure analysis.The probable root cause is attributed to use and reprocessing conditions.The input disk can be susceptible to chemical or thermal stresses, which can result in the appearance of cracks in the ultem or peek material.Under repeated or prolonged chemical or thermal exposure cycles, these cracks can propagate into larger cracks and may cause the input disk to break and separate from the instrument.The probable root cause is attributed to improper cleaning or sterilization techniques used in reprocessing, which may include prolonged exposure of the instrument to harsh cleaning agents or insufficient flushing.

Brand Name
ENDOWRIST SP
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23482348
Report Number2955842-2025-44045
Device Sequence Number10252480
Product Code NAY
UDI-Device Identifier00886874114322
UDI-Public(01)00886874114322(10)U10230302
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430010-57
Device Catalogue Number430010
Device Lot NumberU10230302 0031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2025
Initial Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown